Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Grand Rapids, MI

July 17, 20124 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 17, 2012, 7:03 PM EDT for 4 counties in Michigan. It was in force for 57 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 7:03 PM EDT (23:03 UTC)
Expired
Jul 17, 2012, 8:00 PM EDT
In force
57 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, MI, Mason County, MI, Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 86 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:08 PM EDTTSTM WND DMGHart, MI2 FOOT DIAMETER HEALTHY TREE SNAPPED IN HALF AND LEANING OVER TOWARDS HIS HOUSE. NUMEROUS LIMBS DOWN.
Jul 17, 7:12 PM EDTTSTM WND DMG10 E Pentwater, MINUMEROUS TREE BRANCHES DOWN.
Jul 17, 7:12 PM EDTHAIL 0.510 E Pentwater, MI
Jul 17, 7:23 PM EDTTSTM WND GST 354 W Hesperia, MI
Jul 17, 7:26 PM EDTTSTM WND DMGHart, MINUMEROUS REPORTS OF TREES AND POWER LINES DOWN.
Jul 17, 7:35 PM EDTTSTM WND DMGFremont, MIREPORTS OF TREES DOWN IN FREMONT FROM 911 CALL CENTER IN NEWAYGO.
Jul 17, 7:36 PM EDTTSTM WND GST 523 Sw Fremont, MI
Jul 17, 7:40 PM EDTTSTM WND GST 403 Ne White Cloud, MIWINDS ESTIMATED 35 TO 40 MPH. REPORT RECEIVED FROM WZZM TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KGRR 172303
SVRGRR
MIC085-105-123-127-180000-
/O.NEW.KGRR.SV.W.0048.120717T2303Z-120718T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
703 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAKE COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHEASTERN MASON COUNTY IN WEST CENTRAL MICHIGAN...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 800 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF FREESOIL
  TO 5 MILES NORTH OF SHELBY..AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BALDWIN...            SHELBY...
  BITELY...             FREMONT...            WHITE CLOUD...
  CRYSTAL VALLEY...     FERRY...              ELBRIDGE...
  MEARS...              HESPERIA...           WALKERVILLE...
  HART...               NEWYAGO STATE PARK... GOODWELL TWP...
  ENSLEY TWP...         TROY TWP...           HOME TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4403 8609 4382 8556 4330 8556 4329 8565
      4345 8604 4347 8604 4347 8610 4363 8652
TIME...MOT...LOC 2303Z 298DEG 37KT 4392 8605 4366 8633
WIND...HAIL 60MPH 1.00IN

$$

JK
3 follow-up statements
671 
WWUS53 KGRR 172327
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
727 PM EDT TUE JUL 17 2012

MIC085-105-123-127-180000-
/O.CON.KGRR.SV.W.0048.000000T0000Z-120718T0000Z/
LAKE MI-NEWAYGO MI-MASON MI-OCEANA MI-
727 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OCEANA...EXTREME SOUTHEASTERN MASON...NEWAYGO AND EXTREME
SOUTHWESTERN LAKE COUNTIES UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF BITELY...MOVING
SOUTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF KNOCKING DOWN 
POWERLINES AROUND HART. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            SHELBY...             BITELY...
  FREMONT...            WHITE CLOUD...        CRYSTAL VALLEY...
  FERRY...              ELBRIDGE...           HESPERIA...
  WALKERVILLE...        NEWYAGO STATE PARK... GOODWELL TWP...
  ENSLEY TWP...         TROY TWP...           HOME TWP...
  REEMAN...             WOODLAND PARK...      WOODVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

LAT...LON 4360 8638 4382 8632 4382 8556 4331 8556
      4329 8566 4345 8604 4347 8604 4347 8610
TIME...MOT...LOC 2327Z 304DEG 27KT 4369 8608
WIND...HAIL 60MPH <1.00IN

$$

TJT
707 
WWUS53 KGRR 172345
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT TUE JUL 17 2012

MIC085-105-127-172353-
/O.CAN.KGRR.SV.W.0048.000000T0000Z-120718T0000Z/
LAKE MI-MASON MI-OCEANA MI-
745 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OCEANA...EXTREME
SOUTHEASTERN MASON AND EXTREME SOUTHERN LAKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.

LAT...LON 4345 8604 4380 8602 4381 8556 4331 8557
      4329 8567
TIME...MOT...LOC 2343Z 304DEG 27KT 4362 8594

$$

MIC123-180000-
/O.CON.KGRR.SV.W.0048.000000T0000Z-120718T0000Z/
NEWAYGO MI-
745 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWAYGO COUNTY
UNTIL 800 PM EDT...

AT 742 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  A 911 CALL CENTER REPORTED 
TREES DOWN IN FREMONT. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF 
BITELY...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        HESPERIA...           NEWYAGO STATE PARK...
  GOODWELL TWP...       ENSLEY TWP...         TROY TWP...
  HOME TWP...           REEMAN...             WOODLAND PARK...
  WOODVILLE...          BROHMAN...            HAWKINS...
  CROTON...             LILLEY...             VOLNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

LAT...LON 4345 8604 4380 8602 4381 8556 4331 8557
      4329 8567
TIME...MOT...LOC 2343Z 304DEG 27KT 4362 8594
WIND...HAIL 60MPH <1.00IN

$$

LAURENS
294 
WWUS53 KGRR 172355
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
755 PM EDT TUE JUL 17 2012

MIC123-180006-
/O.EXP.KGRR.SV.W.0048.000000T0000Z-120718T0000Z/
NEWAYGO MI-
755 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NEWAYGO COUNTY WILL EXPIRE AT
800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4345 8604 4380 8602 4381 8556 4331 8557
      4329 8567
TIME...MOT...LOC 2356Z 304DEG 27KT 4357 8583

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:57 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 17, 3:57 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT TUE JUL 17 2012

.SYNOPSIS...
ISSUED AT 357 PM EDT TUE JUL 17 2012

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TONIGHT. SOME OF
THESE STORMS COULD BE STRONG WITH HIGH WINDS AND HAIL. COOLER
WEATHER WILL BE MOVING IN BEHIND THE FRONT FOR THE REST OF THE WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 357 PM EDT TUE JUL 17 2012

FORECAST CONCERNS ARE FOR SEVERE WEATHER THREAT TONIGHT AND POPS
THROUGH THURSDAY AS THE FRONT SINKS SOUTH WITH POTENTIAL FOR SOME
OVERRUNNING PRECIP BY THURSDAY.

CONVECTION IS INCREASING ATTM ACROSS CENTRAL WISCONSIN IN AREA OF
STRONG SFC CONVERGENCE AND MID LEVEL LAPSE RATES. SFC BASED
INSTABILITY ACROSS NORTHERN LOWER MICHIGAN WITH CAPES OVER 2500
EARLY THIS EVENING SHOULD ALLOW FOR STORMS TO FORM ALONG THE FRONT
AND MOVE SOUTHEAST WITH MAIN THREAT BEING ISOLATED DOWNBURSTS AND
LARGE HAIL AS ELEVATED CORES COME DOWN.

SEVERE THREAT SHOULD DIMINISH AS THE STORMS MOVE FURTHER SOUTH
LATER THIS EVENING AND OVERNIGHT AS INSTABILITY WEAKENS. WILL KEEP
CHANCE POPS FOR TONIGHT AND INTO WEDNESDAY MORNING. SOME QUESTION
AS TO WHERE THE FRONT WILL END UP WITH THE ECMWF CONSISTENTLY
SHOWING THE CHANCE FOR OVERRUNNING SHOWERS AND STORMS FORMING BY
THURSDAY. GFS IS DRY AS THE SFC HIGH BUILDS IN AND THE FRONT
STALLS FURTHER SOUTH. WILL KEEP THE SLIGHT CHANCE POPS FOR
THURSDAY TO ACCOUNT FOR ECMWF SCENARIO.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 357 PM EDT TUE JUL 17 2012

WITH THE UPPER RIDGE RETREATING TO THE HIGH PLAINS...NORTHWEST FLOW
WILL PREVAIL ACROSS THE GREAT LAKES FOR THE LATTER PORTION OF THE
WEEK.  TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FRIDAY AND
SATURDAY.

ANY WELL NEEDED RAIN SHOULD HOLD OFF UNTIL SUNDAY NIGHT AS ANOTHER
EAST/WEST ORIENTED COLD FRONT DROPS SOUTH ACROSS LOWER MICHIGAN.  IT
MAY TAKE UNTIL MONDAY NIGHT BEFORE THE FRONT COMPLETELY EXIT THE
CWA.

IT APPEARS THE UPPER RIDGE REMAINS ACROSS THE PLAINS INTO NEXT WEEK
WHICH SHOULD HOLD THE HOTTEST TEMPS TO OUR WEST.  WE MAY SEE A
SLIGHT EXPANSION TOWARD THE GREAT LAKES SUNDAY AND MONDAY WHERE
TEMPS MAY REACH/EXCEED 90...OTHERWISE MOSTLY 80S ARE EXPECTED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 726 AM EDT TUE JUL 17 2012

NEARLY CLEAR SKIES WILL PREVAIL ACROSS THE GRR TAF SITES THROUGH
MID AFTERNOON. ANY CU WOULD BE HIGH BASED AND WIDELY SCATTERED.
FRONTAL CLOUDS WILL MOVE IN FROM THE NORTH LATE IN THE DAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY INTO TONIGHT BUT
FOR THE MOST PART THE STORMS SHOULD STAY NORTH AND EAST OF THE TAF
SITES INTO EARLY WEDNESDAY MORNING.

&&

.MARINE...
ISSUED AT 357 PM EDT TUE JUL 17 2012

WINDS WILL SHIFT NORTH BEHIND THE FRONT OVERNIGHT AND ON WEDNESDAY
BUT SHOULD NOT BE STRONG ENOUGH TO CAUSE ANY SERIOUS IMPACTS TO
MARINERS.

&&

.HYDROLOGY...
ISSUED AT 357 PM EDT TUE JUL 17 2012

COVERAGE OF STORMS TONIGHT SHOULD NOT BE ENOUGH TO AFFECT RIVER
FLOWS EXCEPT LOCAL SHORT LIVED RISES ON TRIBUTARIES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...JK
AVIATION...WDM
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Jul 17, 11:00 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT TUE JUL 17 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1100 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE HEAT INDEX WILL BE 100 TO 110 DEGREES THIS AFTERNOON AND THE
FIRE DANGER WILL BE ELEVATED.

SCATTERED THUNDERSTORMS WILL MOVE INTO CENTRAL LOWER MICHIGAN THIS
EVENING. THE STRONGEST STORMS MAY HAVE DAMAGING WINDS AND HAIL TO
ONE INCH IN DIAMETER. THE BEST CHANCE OF SEVERE WEATHER WILL BE EAST
OF A LINE BETWEEN MOUNT PLEASANT AND LANSING. STORM MOTION WILL BE
SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AFTERNOON BUT
BY THEN THE STORMS SHOULD FOR THE MOST PART BE SOUTH OF INTERSTATE
94. THE STRONGEST STORMS MAY HAVE GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

LMZ844>849-180845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WAVES OVER 4 FEET FROM MUSKEGON TO PENTWATER WILL MEAN A MODERATE
THREAT THAT SWIMMING WILL BE HAZARDOUS.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE NEAR SHORE THIS EVENING.
SOME OF THESE STORMS WILL HAVE FREQUENT LIGHTNING...GUSTY WINDS AND
POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE INTO MIDDAY WEDNESDAY. GUSTY
WINDS...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THE
STORMS.

OSTUNO WDM

In the hours before

Local storm report, Jul 17, 3:28 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     EXCESSIVE HEAT   5 NNW LANSING           42.80N 84.58W
07/17/2012  M101 F           CLINTON            MI   ASOS

            AIR TEMP 97.

0200 PM     EXCESSIVE HEAT   1 NW BATTLE CREEK       42.33N 85.21W
07/17/2012  M100 F           CALHOUN            MI   ASOS

            AIR TEMP 98.

0200 PM     EXCESSIVE HEAT   4 E KENTWOOD            42.90N 85.51W
07/17/2012  M101 F           KENT               MI   ASOS

            AIR TEMP 98.

0200 PM     EXCESSIVE HEAT   4 SSE KALAMAZOO         42.23N 85.56W
07/17/2012  M101 F           KALAMAZOO          MI   ASOS

            AIR TEMP 98.

0200 PM     EXCESSIVE HEAT   2 ENE LUDINGTON         43.97N 86.41W
07/17/2012  M104 F           MASON              MI   AWOS

            AIR TEMP 91.

0300 PM     EXCESSIVE HEAT   3 WNW JACKSON           42.26N 84.46W
07/17/2012  M101 F           JACKSON            MI   ASOS

            AIR TEMP 98.

0300 PM     EXCESSIVE HEAT   2 NW BIG RAPIDS         43.72N 85.51W
07/17/2012  M101 F           MECOSTA            MI   AWOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   2 S HOLLAND             42.75N 86.11W
07/17/2012  M102 F           ALLEGAN            MI   ASOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   1 NE MOUNT PLEASANT     43.61N 84.76W
07/17/2012  M102 F           ISABELLA           MI   AWOS

            AIR TEMP 98.

&&

MKALEMBK
Special weather statement, Jul 17, 6:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT TUE JUL 17 2012

MIZ037>039-043-044-050-172330-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
626 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
LUDINGTON TO 45 MILES WEST OF PENTWATER...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  VICTORY TWP...        FREESOIL...           MEADE TWP...
  LUDINGTON...          FOUNTAIN...           SCOTTVILLE...
  SUMMIT TWP...         CUSTER...             ELK TWP...
  PENTWATER...          WALHALLA...           SAUBLE TWP...
  IRONS...              SILVER LAKE STATE PARK...
  LITTLE POINT SABLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4380 8644 4397 8647 4406 8652 4418 8639
      4417 8602 4396 8527 4381 8552 4382 8556
      4379 8556 4330 8640 4360 8654 4366 8655
TIME...MOT...LOC 2226Z 291DEG 37KT 4418 8633 4361 8726

JK
Local storm report, Jul 17, 6:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             2 W LUDINGTON           43.96N 86.49W
07/17/2012  E0.70 INCH       LMZ849             MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 17, 6:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
658 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     MEARS                   43.68N 86.42W
07/17/2012  E40 MPH          OCEANA             MI   TRAINED SPOTTER

            TEMP FELL 13 DEGREES IN JUST A FEW MINUTES.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:09 PM EDTSpecial Marine WarningGRR96 min
Jul 17, 6:26 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Oceana64 min
Jul 17, 7:42 PM EDTSevere Thunderstorm WarningGRRLake, Osceola48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.